calling....Oh knowledgable one "MADWOLF"

Discussion in 'Fibromyalgia Main Forum' started by judywhit, Apr 25, 2003.

  1. judywhit

    judywhit New Member

    Hi there,
    was wondering if it is okay to take St. Johns Wort with 50mg of elavil? I thought I read somewhere to not do so but...imagine this, my mind is failing me again!
    thanks for your help,
    Judy
  2. Plantscaper

    Plantscaper New Member

    She found info for me on mixing herbs with prescription drugs...see if she is available...
    I just looked up on a website using the words, Bad Interactions between Prescription and Herbal Drugs..Found a report on mixing St. John's Wort with Elavil and it indicates that the herb reduces the drug's efficacy, according a Consumer Report's testing of it... You can, also, find a lot of other sources, here, too..[This Message was Edited on 04/25/2003]
  3. Mikie

    Mikie Moderator

    That if one is taking any kind of Rx antidepressant, one should not take St. John's Wort.

    Love, Mikie
  4. Mikie

    Mikie Moderator

    Is this what they call the "new math?"

    Love, Mikie
  5. judywhit

    judywhit New Member

    took the st. johns before the doctor got back to me. I will let you know if I go nuts. thanks for the answer Madwolf and others will not do that again.
  6. layinglow

    layinglow New Member

    They should not be taken together......Serotonin Syndrome can ensue....
    You will prob. be okay if just dosed one time....it is an accumlative effect. Usually taking quite a few days.

    This one unfortunately I know first hand....and had researched it after the fact.....shame on me...
    It can happen when taking any herb or med that affects serotonin levels....mixing MAOI's, SSRI's and tricylics like elavil...can do it as well as St. Johns Wort.

    This is what really led me to thorough research before combining anything. I recently posted, that it is imperative to research drug/herb combos....and that there is little research available...so it takes extra time and determination, as the first hits one gets on herbs is there are no adverse reactions or side effects. One must really dig. There is very limited research on combining the two.

    LL

    Also Madwolf is right on...with his math on this one...serotonin syndrome....is was for me total mania....
    It is 1+1=7[This Message was Edited on 04/25/2003]